# SDR CA970226002

- Difficulty date: February 21, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Mtsbsi MU2B35
- Engine: Garrtt TPE3316
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Bull Gear
- Part number: 8937394
- Condition: Failed
- Location: Gr Box
- Stage of operation: CR
- Nature of condition: X
- Precautionary procedure: E

## Discrepancy

(CAN) DURING CRUISE, THE RIGHT HAND ENGINE SUDDENLY FEATHERED.  ENGINE SECURED.  INSPECTION FOUND THAT THE BULL GEAR HAD FAILED EITHER IN THE GEAR TOOTH BASE AND/OR THE WEB DISK OR THE DISK RADIUS.  COULD HAVE BEEN CAUSED BY FOREIGN OBJECT ENTERING THE GEAR MESH AREA.  DAMAGE TO GEAR CAUSED LOSS OF ALL TEETH ON THE HIGH SPEED PINION AND LOSS OF DRIVE FROM THE POWER GROUP TO THE PROP, AS WELL AS DESTRUCTION OF THE SCAVENGE PUMP.  DAMAGE CONFINED MAINLY TO THE DIAPHRAGM ASSEMBLY AND THE GEARBOX.
